PCOS/Insulin Resistance Support - Metformin Woes




View Full Version : Metformin Woes


moonkissed
06-28-2014, 01:06 PM
Oh please tell me this will get better lol!

I just started taking metformin. I used to be on it forever ago but stopped taking it/taking care of myself. This week I decided to change and went to the doctor and am ready to start being smart & healthy. I am testing my BS and taking my meds. But I forgot how awful metformin made me feel at first. I am sure it didn't last forever or I wouldn't have taken it as long as I did. But right now it is awful.

I just feel so nauseated, all the time. I feel like if I am move I will throw up, which makes exercise impossible for the time being. And bathroom issues which are just not fun. It has just been a few days. But god it is awful.

My BS is slowly going down so I guess it is worth it lol but god I am miserable. I hope this doesnt last long


Blueeyedhay
06-30-2014, 12:48 AM
I'm so sorry you are feeling bad. I had a really hard time with metformin, all three times I tried to take it. I had all the icky stomach problems... but the one thing I just couldn't handle was that it made me an emotional wreck! It was insane! My poor husband must have slept with one eye open... lol! I tried to stick with it... but unfortunately it was taking to long for me to adjust!

If you stick with it... I'm sure it'll get better! :)

astrophe
07-01-2014, 10:29 AM
I do not take plain well -- I do better on extended release. Some people are the other way around. I've also had Glumetza -- which is supposed to be absorbed in a different area of the digestive tract. Maybe changing types helps?

Stair stepping it up helps me too -- 500 one week, then 1000, then 1500, then the actually 2000 I am supposed to take. More or less -- I take longer on some steps than the first step up. I go by my stomach, not by the weekday! My endoc doesn't care -- just get there eventually is her POV. If I ramp up in a month, great. If it takes me 2, so be it.

Taking it with food also helps and being aware OJ and coffee and other acid foods upsets me on Met helps.

Hang in there!

A.


Sally Pineapple
07-01-2014, 10:34 AM
May I suggest that you talk to your doctor about getting your Metformin in a cream form that you apply to your wrists.
My ex-husband would get so sick on the oral pills that he started researching it and found that the cream version does away with the nausea and works just as good as the pill. The doctor fought him on it at first, but finally gave in and my ex knew his stuff. He now uses the cream. Feels great, is losing weight and all of his blood work is great and the doctor is now writing the scripts for the cream :)

moonkissed
07-01-2014, 10:56 AM
Thanks everyone :hug: it has been a week now and I am starting to feel much better. It is manageable atleast. So yay.

Taking it with food also helps and being aware OJ and coffee and other acid foods upsets me on Met helps.

Hang in there!

A.

Yeah I learned that the hard way lol I took it with some cranberry juice...I thought I was going to die. lol

Sally Pineapple wow I didn't even know there was a cream. Sounds interesting. Idk though I have alot of pets and would worry about it transferring onto them.

Sally Pineapple
07-01-2014, 01:04 PM
Sally Pineapple wow I didn't even know there was a cream. Sounds interesting. Idk though I have alot of pets and would worry about it transferring onto them.[/QUOTE]

The amount that you use is very small and absorbs into the skin quickly. I believe that women rub in into the ovary area of your lower abdomen.

You can get a lot of information on the PCOS and insulin resistant message boards. I would name them, but I believe we are not allowed to mention other sites here.

Good luck to you. It hurt me just seeing how miserable he was after taking his pills.

helwa588
07-03-2014, 12:13 AM
You should try the extended release version of metformin. The regular metformin use to tear my stomach apart. But the extended release I had very few issues.